Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 30, NWS Corpus Christi, TX

October 11, 2005Kleberg County, Nueces County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Oct 11, 2005, 2:15 PM CDT for Kleberg County, Nueces County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 11, 2005, 2:15 PM CDT (19:15 UTC)
Expired
Oct 11, 2005, 4:15 PM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

Counties Kleberg County, TX, Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 57 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.3 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2005-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2563 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2005-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2563 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 111916
FFWCRP
TXC273-355-112115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
215 PM CDT TUE OCT 11 2005

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KLEBERG COUNTY IN SOUTH TEXAS
  NUECES COUNTY IN SOUTH TEXAS

* UNTIL 415 PM CDT

* AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED UP TO 2.5 INCHES OF RAIN PER HOUR ALONG A  
  LINE FROM RICARDO TO THE SOUTH SIDE OF CORPUS CHRISTI. 

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...CORPUS CHRISTI...KINGSVILLE...ROBSTOWN...BISHOP...CHAPMAN
  RANCH...FLOUR BLUFF...RICARDO AND TULOSO.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 2779 9720 2751 9738 2729 9767 2728 9803
      2750 9804 2775 9785 2785 9758

$$

JM
2 follow-up statements
000 
WGUS74 KCRP 112020
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
316 PM CDT TUE OCT 11 2005

TXC273-355-112115-
KLEBERG-NUECES-
316 PM CDT TUE OCT 11 2005

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
KLEBERG AND NUECES COUNTIES...

AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER EASTERN NUECES 
COUNTY.  RADAR ESTIMATES OF 4 TO 5 INCHES OF RAINFALL HAVE 
FALLEN ON THE SOUTH SIDE OF CORPUS CHRISTI WITH AN ADDITIONAL 1 TO 2 
INCHES POSSIBLE.  LOCAL LAW ENFORCEMENT HAS REPORTED WIDESPREAD 
STREET FLOODING ALONG THE CORRIDOR OF SOUTH PADRE ISLAND 
DRIVE...AFFECTING MANY SIDE STREETS AS WELL.  MORE HEAVY RAINFALL 
WILL CONTINUE ACROSS THE REMAINDER OF THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
KINGSVILLE...TULOSO...ROBSTOWN...FLOUR BLUFF...CORPUS 
CHRISTI...CHAPMAN RANCH AND BISHOP.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 2779 9720 2751 9738 2729 9767 2728 9803
      2750 9804 2775 9785 2785 9758

$$

94
000 
WGUS74 KCRP 112116
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
415 PM CDT TUE OCT 11 2005

TXC273-355-112125-
KLEBERG-NUECES-
415 PM CDT TUE OCT 11 2005

...THE FLASH FLOOD WARNING FOR KLEBERG AND NUECES COUNTIES WILL
EXPIRE AT 415 PM CDT...

ALTHOUGH LIGHT TO MODERATE RAINFALL IS STILL OCCURRING OVER MUCH OF 
NUECES AND KLEBERG COUNTIES...MOST OF THE WATER HAS RECEDED AND 
ONLY PONDING OF WATER HAS BEEN REPORTED.  THUS...THE FLASH FLOOD 
WARNING WILL BE ALLOWED TO EXPIRE.

IF HEAVY RAINFALL IS IMMINENT OR OCCURRING AGAIN...ANOTHER FLASH 
FLOOD WARNING MAY BE NECESSARY.  


LAT...LON 2779 9720 2751 9738 2729 9767 2728 9803
      2750 9804 2775 9785 2785 9758

$$

GW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 11, 10:10 AM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, Oct 11, 10:10 AM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1010 AM CDT TUE OCT 11 2005

.UPDATE...UPPER LOW CONTINUES TO SPIN OVER THE WEST CENTRAL PLAINS
THIS MORNING WITH 80-90KT UPPER JET MAX LOCATED OVER CENTRAL TX.
MSAS SURFACE ANALYSIS INDICATES STATIONARY FRONTAL BOUNDARY STILL
LOCATED OVER THE NORTHERN COUNTIES BETWEEN RKP AND COT.  EXCELLENT
LOW LEVEL CONVERGENCE AND FAVORABLE POSITION OF UPPER JET WILL KEEP
THUNDERSTORMS GOING FOR MOST OF THE DAY.  INSTABILITY AND LOW LEVEL
INFLOW ALSO LOOK FAVORABLE.  SOME STORMS LOOK QUITE IMPRESSIVE WITH
NICE BOW STRUCTURE ASSOCIATED WITH STORMS OVER NORTHWESTERN
COUNTIES.  ALSO WILL BE A HEAVY RAINFALL THREAT WITH SEVERAL
BOUNDARY INTERACTIONS OCCURRING AND SOME SLOW MOVING STORMS OVER THE
SOUTHERN COUNTIES.  CURRENT FORECAST IS IN GOOD SHAPE.  WILL MAKE
SOME MINOR ADJUSTMENTS UPWARDS TO POPS OVER THE CENTRAL COUNTIES.
NEW ZONES...CWF OUT SOON.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

DUNN
Hazardous weather outlook, Oct 11, 5:50 AM CDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
550 AM CDT TUE OCT 11 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-111700-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
550 AM CDT TUE OCT 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STATIONARY FRONTAL BOUNDARY AND AN UPPER LEVEL STORM SYSTEM WILL
COMBINE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS THE COASTAL BEND AND RIO GRANDE PLAINS TODAY. GIVEN SOME
HEATING...THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS
PRODUCING DAMAGING WINDS AND POSSIBLY PENNY SIZE HAIL...HOWEVER...THE
MAIN WEATHER THREAT TODAY WILL BE LOCALLY HEAVY RAINFALL AS THERE IS
A POTENTIAL FOR SLOW MOVING THUNDERSTORMS TO TRAIN ALONG THE
STATIONARY FRONT AND OTHER WEAK BOUNDARIES ACROSS THE REGION.
RAINFALL TOTALS WILL GENERALLY RANGE FROM 1/2 TO 1 INCH IN AREAS
AFFECTED BY THESE STORMS...HOWEVER...ISOLATED RAINFALL TOTALS OF 3 TO
5 INCHES WILL BE POSSIBLE WHERE THE STRONGEST SHOWERS AND
THUNDERSTORMS TRAIN ALONG THE FRONTAL BOUNDARY. THE BEST CHANCE FOR
STRONG THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL BE ACROSS THE
SOUTHERN COASTAL BEND AND RIO GRANDE PLAINS WEST GENERALLY WEST OF A
ROCKPORT TO BEEVILLE TO WHITSETT LINE. THE THREAT FOR HEAVY RAINFALL
IS EXPECTED TO TAPER OFF THIS EVENING AS THE UPPER LOW LIFTS AWAY
FROM THE REGION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE
WEDNESDAY THROUGH THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO SELF ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR
AREA.

MJG/BB

In the hours before

Local storm report, Oct 11, 11:20 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1120 AM CDT TUE OCT 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1117 AM     FLASH FLOOD      LAREDO                  27.53N 99.49W
10/11/2005                   WEBB               TX   FIRE DEPT/RESCUE

            NUMEROUS CITY STREETS IMPASSABLE.

1117 AM     FLASH FLOOD      LAREDO                  27.53N 99.49W
10/11/2005                   WEBB               TX   TRAINED SPOTTER

            WATER OVER LOOP 20 NEAR THE INTERNATIONAL AIRPORT.

&&

94/MJ
Special weather statement, Oct 11, 11:23 AM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1123 AM CDT TUE OCT 11 2005

TXZ239-111730-
WEBB-
1123 AM CDT TUE OCT 11 2005

...STRONG THUNDERSTORMS WERE AFFECTING WEBB COUNTY...

AT 1118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 13 MILES WEST OF FREER
TO RIO BRAVO...MOVING NORTHEAST AT 30 MPH.

SMALL HAIL...TORRENTIAL RAINFALL AND WINDS 40 TO 50 MPH ARE EXPECTED
WITH THESE STORMS.

94
Special weather statement, Oct 11, 11:47 AM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1147 AM CDT TUE OCT 11 2005

TXZ231-232-111745-
BEE-LIVE OAK-
1147 AM CDT TUE OCT 11 2005

...STRONG THUNDERSTORMS WERE AFFECTING BEE AND LIVE OAK COUNTIES...

AT 1145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHITSETT...TO
GEORGE WEST...TO CLEGG...MOVING EAST AT 20 MPH.

THIS LINE OF STORMS WILL PRODUCE SMALL HAIL...TORRENTIAL DOWNPOURS
AND WIND GUSTS UP TO 45 MPH.

94
Special weather statement, Oct 11, 12:27 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1227 PM CDT TUE OCT 11 2005

TXZ239-240-111830-
DUVAL-WEBB-
1227 PM CDT TUE OCT 11 2005

...A STRONG THUNDERSTORM WAS AFFECTING DUVAL AND WEBB COUNTIES...

AT 1222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS OVER WESTERN DUVAL AND EASTERN WEBB
COUNTIES. THE STRONGEST STORMS CONTINUE FROM NEAR BRUNI...TO
BENAVIDES...MOVING EAST AT 30 MPH.

SMALL HAIL...TORRENTIAL DOWNPOURS AND WINDS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM.

94
Special weather statement, Oct 11, 1:19 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
119 PM CDT TUE OCT 11 2005

TXZ244-111915-
SAN PATRICIO-
119 PM CDT TUE OCT 11 2005

...A STRONG THUNDERSTORM WAS AFFECTING SAN PATRICIO COUNTY...

AT 118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TAFT...OR 9 MILES NORTH OF PORTLAND...MOVING
NORTHEAST AT 5 TO 10 MPH.

SMALL HAIL...VERY HEAVY RAINFALL AND WINDS 40 TO 50 MPH ARE EXPECTED
WITH THIS STORM.

94
Special weather statement, Oct 11, 2:11 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
211 PM CDT TUE OCT 11 2005

TXZ234-247-112000-
CALHOUN-VICTORIA-
211 PM CDT TUE OCT 11 2005

...STRONG THUNDERSTORMS WERE AFFECTING CALHOUN AND VICTORIA
COUNTIES...

AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VICTORIA...TO
BLOOMINGTON...TO SEADRIFT...MOVING NORTH AT 10 MPH.

SMALL HAIL...VERY HEAVY RAINFALL AND WINDS UP TO 50 MPH ARE EXPECTED
WITH THESE STORMS.

94

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 5:19 AM CDTFlash Flood WarningCRPJim Wells, Nueces116 min
Oct 11, 7:08 AM CDTFlash Flood WarningCRPKleberg, Nueces2 hr
Oct 11, 8:40 AM CDTSevere Thunderstorm WarningCRPLa Salle65 min
Oct 11, 9:26 AM CDTFlash Flood WarningCRPLa Salle, Webb2 hr
Oct 11, 9:44 AM CDTSevere Thunderstorm WarningCRPLa Salle, McMullen61 min
Oct 11, 9:52 AM CDTSevere Thunderstorm WarningCRPKleberg53 min
Oct 11, 11:16 AM CDTFlash Flood WarningCRPWebb119 min
Oct 11, 11:57 AM CDTSevere Thunderstorm WarningCRPBee48 min
Oct 11, 12:22 PM CDTSpecial Marine WarningCRP38 min
Oct 11, 12:55 PM CDTFlash Flood WarningCRPAransas115 min
Oct 11, 1:58 PM CDTSpecial Marine WarningCRP62 min
Oct 11, 2:14 PM CDTSpecial Marine WarningCRP2 hr
Oct 11, 3:28 PM CDTMarine Weather StatementCRP3 hr

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.